Missouri, 2006Flash Flooding in Missouri, July 28, 2006
July 28, 2006 · NWS MEG · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 28, 2:19 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 28, 2:19 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT FRI JUL 28 2006
.DISCUSSION...
COMPLEX PATTERN HAS SET UP ACROSS THE FORECAST AREA OVER THE PAST
FEW DAYS MAKING PRECIPITATION FORECASTS DIFFICULT. CURRENT RADAR
TRENDS HAVE BEEN SHOWING THE AREA OF RAIN THAT HAS BEEN OCCURRING
OVER NORTHEAST ARKANSAS SINCE LATE EVENING YESTERDAY...FINALLY
MOVING EAST. THIS IS IN RESPONSE TO A SHORTWAVE DROPPING OUT OF
SOUTHERN MISSOURI AND PHASING WITH THE SHORTWAVE THAT HAS BEEN
DRIFTING NORTHWARD OUT OF NORTHEAST TEXAS.
THE WEAKNESS IN THE UPPER LEVEL RIDGE WILL REMAIN OVER THE
MIDSOUTH BRINGING CONTINUING CHANCES FOR RAIN. THE NAM MODEL HAS
BEEN PERFORMING BETTER THAN THE GFS WITH THIS SYSTEM. NAM THETA-E
RIDGE AXIS WILL SHIFT TO A MORE EAST TO WEST ORIENTATION WHICH
MEANS THE HEAVIER RAINFALL WILL OCCUR OVER THE NORTHERN SECTIONS
OF THE FORECAST AREA BY LATER THIS AFTERNOON. EVENTUALLY THE
THETA-E AXIS SHIFTS TO A NORTHWEST TO SOUTHEAST ORIENTATION. THIS
FEATURE...IN ADDITION TO WEAK TO MODERATE INSTABILITY WILL CAUSE
MENTION OF RAIN IN THE FORECAST FOR THE NEXT SEVERAL DAYS.
DAYTIME MAX TEMPERATURES WILL BECOME INCREASINGLY UNCOMFORTABLE...ESPECIALLY
WITH THE TROPICAL AIRMASS AND HIGHER HUMIDITIES...THIS WEEKEND AND
INTO NEXT WEEK. LOOK FOR TEMPERATURES TO RETURN TO THE LOWER AND
MID 90S AND HEAT INDEX VALUES BETWEEN 100 AND 105 BY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 86 74 92 76 / 80 50 50 30
MKL 83 71 89 73 / 80 50 60 40
JBR 84 73 93 74 / 90 40 40 20
TUP 87 73 89 73 / 70 50 70 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
AC
Hazardous weather outlook, Jul 28, 4:04 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CDT FRI JUL 28 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
504 AM CDT FRI JUL 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...ESPECIALLY
ACROSS THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS AND NORTHWESTERN
TENNESSEE TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 28, 3:33 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD PARAGOULD 36.06N 90.51W
07/28/2006 GREENE AR LAW ENFORCEMENT
2 FEET OF WATER OVER COUNTY ROAD 920.
&&
VALLEFlash Flood, Dunklin
- When
- July 28, 4:13 AM CST to 5:15 AM CST
- Where
- Dunklin County, Kennett
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
County roads were partially flooded near Highway EE.
Flash Flood, Pemiscot
- When
- July 28, 6:00 AM CST to 6:15 AM CST
- Where
- Pemiscot County, Caruthersville
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
South Ward Street was flooded resulting in traffic problems.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 28 to 31, 20064 deaths · 1 event
- Damaging Winds and Lightning Strike in New York, July 28, 20061 death · 1 injured · 52 kt wind · 5 events
- Heat in Pennsylvania, July 28, 20061 death · 1 event
- Hail and Damaging Winds in Michigan, July 28 to 29, 2006$817,000 · 4 in hail · 41 events
- Flooding and Hail in Massachusetts, July 28, 2006$304,000 · 50 kt wind · 18 events
- Flash Flooding in New York, July 28, 2006$450,000 · 5 events
- Flash Flood in New Mexico, July 28, 2006$240,000 · 1 event
- Hail and Damaging Winds in Georgia, July 28, 2006$205,000 · 50 kt wind · 4 events
- Damaging Winds in North Carolina, July 28, 2006$148,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 28, 20062 injured · $55,000 · 1.75 in hail · 13 events
- Flash Flood in New Mexico, July 28, 2006$80,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 28 to 29, 2006$70,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520376, 5520377.